Alert archive / Missouri / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at May 2, 2017, 1:13 PM CDT for 9 counties in Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2017, 1:13 PM CDT (18:13 UTC)
- Expired
- May 3, 2017, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bates County, MO, Cass County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 67 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WGUS43 KEAX 021813
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
113 PM CDT TUE MAY 2 2017
MOC013-037-053-083-089-101-107-159-195-031800-
/O.NEW.KEAX.FA.W.0013.170502T1813Z-170503T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass MO-Henry MO-Bates MO-Pettis MO-Howard MO-Saline MO-Lafayette MO-
Cooper MO-Johnson MO-
113 PM CDT TUE MAY 2 2017
The National Weather Service in Pleasant Hill has issued a
* Flood Warning for...
Cass County in west central Missouri...
Henry County in west central Missouri...
Bates County in west central Missouri...
Pettis County in central Missouri...
Howard County in central Missouri...
Saline County in central Missouri...
Southern Lafayette County in west central Missouri...
Cooper County in central Missouri...
Johnson County in west central Missouri...
* Until 100 PM CDT Wednesday
* At 106 PM CDT, the Missouri Department of Transportation continued
to show numerous roads remaining closed due recent heavy rains.
Additional heavy rainfall is expected Tuesday night through
Wednesday afternoon. An additional 1 to 3 inches of rain is expected
through warned area. This will cause additional flooding problems
through the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3806 9461 3885 9460 3883 9412 3892 9411
3893 9350 3929 9348 3923 9336 3940 9316
3931 9296 3922 9292 3923 9284 3933 9279
3925 9243 3868 9262 3870 9306 3853 9307
3851 9352 3821 9352 3821 9405 3803 9406
$$
CDB1 follow-up statement
167
WGUS83 KEAX 031801
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
101 PM CDT WED MAY 3 2017
MOC013-037-053-083-089-101-107-159-195-031806-
/O.EXP.KEAX.FA.W.0013.000000T0000Z-170503T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass MO-Henry MO-Bates MO-Pettis MO-Howard MO-Saline MO-Lafayette MO-
Cooper MO-Johnson MO-
101 PM CDT WED MAY 3 2017
...THE FLOOD WARNING WILL EXPIRE AT 100 PM CDT FOR CASS...HENRY...
BATES...PETTIS...HOWARD...SALINE...SOUTHERN LAFAYETTE...COOPER AND
JOHNSON COUNTIES...
The threat for heavy rain has ended as any additional rainfall
through tonight is expected to be less than an inch. Therefore the
threat for additional flooding has decreased considerably.
While the threat for heavy rain is ending, several areas of flooding
continue and some roads remain closed. Check with local officials
before traveling across roadways that may be flooded. In addition,
several rivers remain flooded across western and central Missouri,
including the Big Creek, South Grand, Blackwater, Lamine and Petite
Saline Rivers.
LAT...LON 3806 9461 3885 9460 3883 9412 3892 9411
3893 9350 3929 9348 3923 9336 3940 9316
3931 9296 3922 9292 3923 9284 3933 9279
3925 9243 3868 9262 3870 9306 3853 9307
3851 9352 3821 9352 3821 9405 3803 9406
$$
HawblitzelWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at May 2, 12:20 PM CDT, 53 minutes earlier.
Area forecast discussion, May 2, 12:20 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1220 PM CDT Tue May 2 2017 .Discussion... Issued at 411 AM CDT TUE MAY 2 2017 Outside of minor tweaks, ongoing forecast remains on track. By far, primary concern will be next round of precipitation tonight into Wednesday impacting many areas still in flood. The daylight hours today will be rather uneventful outside of a notable increase in cloud cover as the day progresses. Maximum temperatures will be much warmer in the middle 60s to near 70. The next upper wave out of southwest Canada will amplify over the plains states on Tuesday into Wednesday. A surface warm front will sharpen along the OK/KS to MO/AR border late today into tonight. Isentropic ascent and increasing H85-H7 frontogenesis will generate a swath of precipitation beginning late this evening north of the surface warm front. While instability will be shunned well to the south, moderate rainfall rates will develop tonight into Wednesday as deep moisture convergence remains in place. The track of the heaviest precipitation is likely to focus along a Fort Scott to Clinton to Sedalia line tonight into Wednesday AM. Along and just south of this line, total rainfall amounts are anticipated to average near 2 inches. This area is still reeling from ongoing flooding and this additional rainfall will potentially lead to additional/prolonged flooding. With ongoing flood warnings, opted not to issue a flood watch since flooding is already occurring and rainfall rates will be well shy of flash flood guidance, but the important message to convey is that additional moderate to heavy rain is expected in areas currently in flood. Primary area of rainfall exits the forecast area late Wednesday night. Cannot rule out additional scattered showers on Thursday on the backside of the low, but rainfall amounts will generally be light. Otherwise a warming trend is expected Friday into the weekend with dry conditions and ample sunshine. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1220 PM CDT TUE MAY 2 2017 VFR conditions this afternoon and this evening will deteriorate by tomorrow morning as rain moves into the area. Ceilings will fall to the low MVFR range with possible IFR ceilings. IFR ceilings look more likely south of highway 50, where the chances for rainfall are highest. Once conditions fall, they'll remain MVFR to IFR through the remainder of the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...CDB
Hazardous weather outlook, May 2, 4:47 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 447 AM CDT Tue May 2 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 447 AM CDT Tue May 2 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Flooding along area rivers, creeks, and streams is ongoing along and south of the Missouri River. Several roads remain closed due to water over the roadway. An additional 1 to 2 inches of precipitation will be possible tonight through Wednesday along and south of the Missouri River aggravating ongoing river flooding and causing additional flooding. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding along area rivers, creeks, and streams, and the adjacent roadways are expected to last through the end of the week.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:46 AM CDT | River Flood Warning | EAX | Cooper | 3 days |
| May 2, 9:46 AM CDT | River Flood Warning | EAX | Cooper | 4 days |
Nearby
Areal Flood Warnings in Missouri, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.